Alert archive / Arizona / Wind Advisories in 2026
Wind Advisory 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Feb 17, 2026, 1:31 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Feb 18, 2026, 5:00 AM MST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2026, 1:31 PM MST (20:31 UTC)
- In effect from
- Feb 18, 2026, 5:00 AM MST
- Expired
- Feb 18, 2026, 7:00 PM MST
- In force
- 14 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.5 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 123 kt
- 0-1 km storm-relative helicity
- -152 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
770 WWUS75 KFGZ 172031 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 131 PM MST Tue Feb 17 2026 AZZ012>014-180515- /O.UPG.KFGZ.HW.A.0001.260218T1600Z-260219T0200Z/ /O.NEW.KFGZ.HW.W.0001.260218T1200Z-260219T0200Z/ /O.CON.KFGZ.WI.Y.0001.000000T0000Z-260218T0000Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Including the cities of Snowflake, Springerville, Tuba City, Wupatki N.M., Winslow, Holbrook, and St. Johns 131 PM MST Tue Feb 17 2026 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM MST WEDNESDAY... ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...For the Wind Advisory, southwest winds 25 to 30 mph with gusts up to 50 mph. For the High Wind Warning, southwest winds 30 to 40 mph with gusts up to 65 mph expected. * WHERE...Little Colorado River Valley. * WHEN...For the Wind Advisory, until 5 PM MST this afternoon. For the High Wind Warning, from 5 AM to 7 PM MST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ AZZ017-040-180515- /O.UPG.KFGZ.HW.A.0001.260218T1600Z-260219T0200Z/ /O.NEW.KFGZ.HW.W.0001.260218T1200Z-260219T0200Z/ White Mountains-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Pinetop, Greer, Dilkon, Kykotsmovi, and Show Low 131 PM MST Tue Feb 17 2026 ...HIGH WIND WARNING IN EFFECT FROM 5 AM TO 7 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Painted Desert, and White Mountains. * WHEN...From 5 AM to 7 PM MST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ AZZ009-010-180515- /O.NEW.KFGZ.WI.Y.0002.260218T1200Z-260219T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Including the cities of Keams Canyon, Kaibito, Kayenta, Canyon De Chelly, and Chinle 131 PM MST Tue Feb 17 2026 ...WIND ADVISORY IN EFFECT FROM 5 AM TO 7 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Kaibito Plateau, and Chinle Valley. * WHEN...From 5 AM to 7 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ AZZ039-180000- /O.CON.KFGZ.WI.Y.0001.000000T0000Z-260218T0000Z/ Black Mesa Area- Including the cities of Navajo N.M. 131 PM MST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...Southwest winds around 25 mph with gusts up to 45 mph. * WHERE...Black Mesa Area. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ JJ
4 follow-up statements
255 WWUS75 KFGZ 180005 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 505 PM MST Tue Feb 17 2026 AZZ012>014-190200- /O.EXP.KFGZ.WI.Y.0001.000000T0000Z-260218T0000Z/ /O.CON.KFGZ.HW.W.0001.260218T1200Z-260219T0200Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County- Including the cities of Winslow, Springerville, St. Johns, Holbrook, Snowflake, Wupatki N.M., and Tuba City 505 PM MST Tue Feb 17 2026 ...WIND ADVISORY HAS EXPIRED... ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 7 PM MST WEDNESDAY... * WHAT...Southwest winds 35 to 45 mph with gusts up to 60 mph expected. * WHERE...Little Colorado River Valley. * WHEN...From 5 AM to 7 PM MST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ AZZ039-180115- /O.EXP.KFGZ.WI.Y.0001.000000T0000Z-260218T0000Z/ Black Mesa Area- Including the cities of Navajo N.M. 505 PM MST Tue Feb 17 2026 ...WIND ADVISORY HAS EXPIRED... The gusty winds have subsided. Winds will continue to gust between 30 to 40 mph through tonight. $$ AZZ017-040-190200- /O.CON.KFGZ.HW.W.0001.260218T1200Z-260219T0200Z/ White Mountains-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Dilkon, Pinetop, Greer, Kykotsmovi, and Show Low 505 PM MST Tue Feb 17 2026 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 5 AM TO 7 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Painted Desert, and White Mountains. * WHEN...From 5 AM to 7 PM MST Wednesday. * IMPACTS...Damaging winds could blow down trees and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ AZZ009-010-190200- /O.CON.KFGZ.WI.Y.0002.260218T1200Z-260219T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Including the cities of Keams Canyon, Kaibito, Canyon De Chelly, Kayenta, and Chinle 505 PM MST Tue Feb 17 2026 ...WIND ADVISORY REMAINS IN EFFECT FROM 5 AM TO 7 PM MST WEDNESDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Kaibito Plateau, and Chinle Valley. * WHEN...From 5 AM to 7 PM MST Wednesday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ Meola
244 WWUS75 KFGZ 181209 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 509 AM MST Wed Feb 18 2026 AZZ012>014-017-040-190200- /O.CON.KFGZ.HW.W.0001.000000T0000Z-260219T0200Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-White Mountains-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Winslow, Springerville, St. Johns, Snowflake, Show Low, Pinetop, Holbrook, Tuba City, Kykotsmovi, Dilkon, Wupatki N.M., and Greer 509 AM MST Wed Feb 18 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 35 to 45 mph with gusts up to 65 mph expected. * WHERE...Little Colorado River Valley, Painted Desert, and White Mountains. * WHEN...Until 7 PM MST this evening. * IMPACTS...Damaging winds could blow down trees and power lines. A few power outages are possible. Travel will be difficult, especially for high profile vehicles. Gusty winds will blow around unsecured objects. $$ AZZ009-010-190200- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-260219T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Including the cities of Keams Canyon, Kayenta, Chinle, Kaibito, and Canyon De Chelly 509 AM MST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Kaibito Plateau, and Chinle Valley. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ Konieczny
407 WWUS75 KFGZ 182104 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 204 PM MST Wed Feb 18 2026 AZZ012>014-017-040-190200- /O.CON.KFGZ.HW.W.0001.000000T0000Z-260219T0200Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-White Mountains-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Winslow, St. Johns, Pinetop, Holbrook, Kykotsmovi, Tuba City, Wupatki N.M., Springerville, Greer, Show Low, Snowflake, and Dilkon 204 PM MST Wed Feb 18 2026 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 30 to 40 mph with gusts up to 60 to 75 mph. * WHERE...Little Colorado River Valley, Painted Desert, and White Mountains. * WHEN...Until 7 PM MST this evening. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ AZZ009-010-190200- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-260219T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Including the cities of Kayenta, Kaibito, Keams Canyon, Canyon De Chelly, and Chinle 204 PM MST Wed Feb 18 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 55 mph. * WHERE...Kaibito Plateau, and Chinle Valley. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could snap resulting in a few power outages. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles, such as RVs, campers, and tractor trailers. Use extra caution. Secure loose outdoor objects that could be blown around or damaged by the wind. && $$ JJ
563 WWUS75 KFGZ 190159 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 659 PM MST Wed Feb 18 2026 AZZ012>014-017-040-190300- /O.EXP.KFGZ.HW.W.0001.000000T0000Z-260219T0200Z/ Little Colorado River Valley in Coconino County-Little Colorado River Valley in Navajo County-Little Colorado River Valley in Apache County-White Mountains-Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Holbrook, Pinetop, Tuba City, Springerville, Snowflake, Wupatki N.M., Kykotsmovi, Greer, Winslow, Show Low, Dilkon, and St. Johns 659 PM MST Wed Feb 18 2026 ...HIGH WIND WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... Winds continue to subside this evening and have fallen below warning thresholds. Expect gusty winds to continue through this evening, tapering off through tonight. $$ AZZ009-010-190300- /O.EXP.KFGZ.WI.Y.0002.000000T0000Z-260219T0200Z/ Northeast Plateaus and Mesas Hwy 264 Northward-Chinle Valley- Including the cities of Kayenta, Kaibito, Keams Canyon, Canyon De Chelly, and Chinle 659 PM MST Wed Feb 18 2026 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Winds continue to subside this evening and the Wind Advisory will be allowed to expire. $$ Meola
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Feb 17, 11:20 AM MST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 17, 11:20 AM MST, 2 hours 11 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1120 AM MST Tue Feb 17 2026 .SYNOPSIS...A series of disturbances are expected to bring winter weather conditions to much of northern Arizona through the end of the week. Gusty winds also likely, especially today and Wednesday. Mild weather looks to return for the weekend. && .DISCUSSION...The first of 3 shortwave troughs is currently making its' impact across northern Arizona. As a result, we are starting to see light snow accumulation here at the NWS office in Bellemont. It's been raining for the last few hours due to snow levels flirting with 7000', but snow levels are steadily dropping and will continue to do so through the next several hours. By this afternoon, snow levels will generally range between 5500-6000' across our CWA. Rain and high elevation snow showers will continue through much of the morning/afternoon creating hazardous travel conditions for your Tuesday morning commute. A Winter Weather Advisory remains in effect for the Kaibab Plateau, Mogollon Rim, and White Mountains through 5 PM MST this evening. Even though we anticipate the bulk of the precipitation to fall with the main frontal passage, this synoptic pattern will favor upsloping conditions throughout the afternoon, allowing localized areas across south-facing slopes (primarily the Mogollon Rim and Kaibab Plateau) to see persistent showers this afternoon and continued winter weather travel conditions. Of course we can't forget to mention the projected snow totals for this first system. Areas above 6000' are forecast to receive a dusting to 1". Locations above 7000' have remain persistent in the 3 to 7" range (but again localized areas could see higher values from upslope forcing). And finally, the highest mountains peaks (generally 8000' and above) could enjoy a foot or more of fresh new snow. I guess there is also one more item to mention for this first disturbance (if you haven't noticed already), but it's very windy! Many locations across our CWA are gusting between 30 and 40 mph, with a few sites surpassing 50 mph. These elevated winds look to continue through at 5 PM MST for the Little Colorado River Valley and Black Mesa Zones. The Coconino Plateau, Grand Canyon Country, Oak Creek/Sycamore Canyons, and Yavapai County Mountains are also in the on-going Wind Advisory, but these zones will drop off by 8 AM MST this morning. Shortwave number 2...The next disturbance looks to slide through northern Arizona beginning late Tuesday/early Wednesday. There is still a Winter Storm Watch in place for the Kaibab Plateau and Mogollon Rim in correlation to the heaviest snowfall amounts forecast. These areas could warrant a Winter Storm Warning eventually and other locations could see a Winter Weather Advisory go up. Snow levels will drop closer to 4500-5000' for this second system, so areas that only got to enjoy rainfall on Tuesday may get to enjoy a few snowflakes by the middle of the week. The decision on what products may be necessary will likely be decided on the upcoming shift. Either way, anticipate hazardous travel to persist. One product that was added to the forecast for Wednesday was a High Wind Watch for the Little Colorado River Valley, White Mountains, and the Northeast Plateaus and Mesas. Sustained south to southwest winds look to be 35 to 45 mph throughout Wednesday afternoon, with gusts near 60 mph possible. Gusty winds will be likely across other locations as well, but any future Winter Weather products will cover the need for a Wind related products. Shortwave number 3...The final shortwave of this series looks to slide through Thursday into Friday. There is still uncertainty with how this system will play out, but within the last 12 hours snowfall amounts have increased compared to the previous forecast package. Hard to say where final amounts will land for this last system, but additional Winter Weather products will likely be necessary. Outside of more precipitation, breezy winds will stick around primarily Flagstaff eastward. Over the weekend...Although chilly temperatures will still be present on Saturday, drier/calmer weather looks to return for the weekend. Daytime highs should even creep back towards normal on Sunday for this time of year thanks to a building area of high pressure. && .AVIATION...Tuesday 17/18Z through Wednesday 18/18Z...Isolated to scattered -SHRA/-SHSN will bring localized MVFR/IFR conditions through Tuesday evening, primarily along the higher terrain. A more consistent band of SN/RA moves from west to east along a front after 12Z Wednesday, bringing drops to IFR/LIFR. South to southwest winds 20-30 kts gusting 35-45 kts through the period, though gusts up to 50-55 kts may be possible along the FROPA. OUTLOOK...Wednesday 18/18Z through Friday 20/18Z...Mainly MVFR/IFR conditions with periods of VFR conditions. Worst impacts expected through 00Z/Thursday and again after 06Z/Friday, with IFR/LIFR conditions in +SN/+RA and BLSN. South to southwest winds 15-30 kts with gusts 35-50 kts on Wednesday, becoming southwest to west at 10-20 kts with gusts 35 kts on Thursday. && .FIRE WEATHER...Today through Wednesday...Widespread rain and snow showers, heaviest through this morning. Additional widespread rain and snow Wednesday morning into the evening. Conditions will remain scattered and showery even outside of the above periods. Snow levels falling to 5000-5500 feet by midday Today, then 4000-4500 feet by Wednesday evening. Winds southwest at 15-30 mph with gusts 35-45 mph through the period, remaining elevated overnight. Thursday through Saturday...Chances for rain and snow showers continue Thursday and Friday. Snow levels may drop as low as 3500- 4000 feet on Friday. Fair weather looks to return by Saturday. Winds southwest through west 10-15 mph gusting to 25 mph Thursday and Friday, then variable at 5-15 mph on Saturday. && .FGZ WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 5 PM MST this afternoon for AZZ004- 015>017. Winter Storm Watch from late tonight through Wednesday evening for AZZ004-015-016. Wind Advisory until 5 PM MST this afternoon for AZZ012>014-039. High Wind Watch from Wednesday morning through Wednesday evening for AZZ012>014-017-040. && PUBLIC...Konieczny AVIATION...Lewandowski FIRE WEATHER...McCollum For Northern Arizona weather information visit weather.gov/flagstaff
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 17, 12:37 AM MST | High Wind Watch | FGZ | Apache, Coconino, Navajo | 13 hr |
| Feb 17, 1:31 PM MST | High Wind Warning | FGZ | Apache, Coconino, Navajo | 29 hr |
| Feb 17, 1:46 PM MST | Winter Storm Warning | FGZ | Coconino, Navajo | 29 hr |
| Feb 17, 1:46 PM MST | Winter Weather Advisory | FGZ | Apache, Coconino, Navajo, Yavapai | 29 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.